Hail, Greer
- When
- June 2, 5:41 PM CST
- Where
- Greer County, 0.88 mi SW of Mangum
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.872, -99.512
The report was relayed through mPING.
Scattered severe thunderstorms impacted portions of western and northern Oklahoma on the afternoon and evening of the 2nd. The combination of strong instability and sufficient wind shear (aided by the passage of a weak shortwave trough) promoted organized thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered severe thunderstorms impacted portions of western and northern Oklahoma on the afternoon and evening of the 2nd. The combination of strong instability and sufficient wind shear (aided by the passage of a weak shortwave trough) promoted organized thunderstorms. A few reports of large hail and thunderstorm wind damage were received across the aforementioned areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 2, 5:22 PM CST, 19 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Norman OK
622 PM CDT Mon Jun 2 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 614 PM CDT Mon Jun 2 2025
- Severe storms possible tonight along with the potential for
heavy rainfall.
- Shower and storm chances continue much of next week, with heavy
rainfall and severe weather possible.
- Much cooler weather expected Wednesday.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 226 PM CDT Mon Jun 2 2025
Remainder of the afternoon will be mostly sunny, warm and dry.
However, further west convection is expected to develop across
eastern New Mexico into the western portions of the Oklahoma and
Texas panhandles by mid-afternoon. This activity will then move
east, possibly reaching far western Oklahoma around 7pm. The storms
will initially have abundant instability, but only modest deep-layer
shear. Hail and damaging wind gusts will be the primary hazards,
especially across western sections of Oklahoma southward into
western north Texas. Anticipate that storms will gradually weaken as
they move east into central sections, although some severe storms
will remain possible.
With a modest llj and proximity of upper shortwave trough, expect
showers and thunderstorms to continue through the overnight hours
across the area. Heavy rainfall and antecedent conditions may
result in flooding/flash flooding potential. Will Likely go with a
Flood Watch that starts tonight and goes through Tuesday night.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 226 PM CDT Mon Jun 2 2025
Another disturbance will rotate around the base of the trough on
Tuesday. As this occurs a surface cold front will surge south into
the area. This front will be one of possible multiple boundaries for
additional storm development during the day and into the evening.
Although storms will likely be ongoing Tuesday morning and a few of
these could approach severe levels, more robust convection is
expected to develop from midday through the afternoon as instability
increases. These storms will eventually consolidate into clusters or
line segments/squall-line along the advancing cold front and will
pose mainly a hail and wind threat. Very heavy rainfall will also be
a concern
Front will continue to push south and east Tuesday night, eventually
pushing storms out of the area. Breezy north winds will accompany
the front with quite a bit cooler and drier overspreading the area.
Lows may actually drop into the upper 40s in northwest Oklahoma.
This will give a lull in the rain/storms for much of the day
Wednesday with much cooler than normal temperatures for early June
(highs in the 70s).
By Wednesday night will see precip chances return as another
shortwave begins to lift out of the southwest into southern Rockies
and into the southern/central Plains. This will bring at least a
chance of storms late Wednesday night across the west. Another Flood
Watch may be needed later this week.
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 207 AM CDT Mon Jun 2 2025
Active pattern will continue through the weekend into early next
week. Models show several shortwaves/disturbances that will move
through the flow leading to continued chances for showers and
thunderstorms. With the additional rainfall, flooding could become a
continuing concern throughout the week into the weekend.
&&
.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Mon Jun 2 2025
Scattered convection will introduce varied category during the
period. An initial convective line/cluster continues to near
western Oklahoma this evening, with potential for (brief)
intervals of lowered cigs and gusty/erratic winds into the initial
hours of Wednesday morning. Additional widespread thunderstorm
activity is expected by Tuesday afternoon into evening.
Outside of thunderstorms, gusty south-southeasterly winds and
broken coverage of mid/low-level clouds can be expected through
the period.
Safe travels!
Ungar
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 83 57 72 / 40 80 80 10
Hobart OK 68 86 55 75 / 70 80 40 0
Wichita Falls TX 73 87 60 76 / 60 80 80 10
Gage OK 64 83 48 76 / 70 60 20 0
Ponca City OK 70 84 55 75 / 60 90 60 0
Durant OK 73 87 66 80 / 10 30 90 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from midnight CDT tonight through Wednesday morning
for OKZ007-008-012-013-017>020-022>032-035-037>048-050>052.
TX...Flood Watch from midnight CDT tonight through Wednesday morning
for TXZ086-089-090.
&&
NEAR TERM...30
SHORT TERM...30
LONG TERM....25
AVIATION...09Special Weather Statement
National Weather Service Norman OK
544 PM CDT Mon Jun 2 2025
OKZ021-033>036-022315-
Harmon OK-Kiowa OK-Beckham OK-Greer OK-Jackson OK-
544 PM CDT Mon Jun 2 2025
...A strong thunderstorm will impact portions of western Jackson,
west central Kiowa, Harmon, Greer and southwestern Beckham Counties
through 615 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Hollis, moving north at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mangum, Hollis, Granite, Eldorado, Martha, Willow, Gould, Vinson,
Duke, Madge, Brinkman, Hester, McQueen, McKnight, and Altus-Lugert
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3518 10000 3498 9925 3441 9951 3442 9958
3438 9960 3445 9978 3447 9981 3449 9982
3451 9985 3458 9993 3458 9995 3456 9997
3456 10000
TIME...MOT...LOC 2244Z 188DEG 25KT 3456 9988
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
602 PM CDT Mon Jun 2 2025
OKZ004-009-014-021-022345-
Roger Mills OK-Harper OK-Beckham OK-Ellis OK-
602 PM CDT Mon Jun 2 2025
...Strong thunderstorms will impact portions of Ellis, Roger Mills,
Harper and northwestern Beckham Counties through 645 PM CDT...
At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northeast of Forgan to near Twitty.
Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sayre, Shattuck, Laverne, Buffalo, Cheyenne, Arnett, Gage, Fargo,
Reydon, Sweetwater, May, Rosston, Crawford, Roll, Durham, Catesby,
Berlin, and Dempsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9959 3521 9962 3525 10000 3700 10000
TIME...MOT...LOC 2301Z 250DEG 44KT 3695 10047 3533 10024
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
WareThe Altus AFB radar (KFDR), 75 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
4 hail, 4 thunderstorm wind. Local standard time, as filed.
The report was relayed through mPING.
Elk City (ELKC) Mesonet observation.
The report was relayed through mPING.
Clinton-Sherman Airport (KCSM) observation.
Trees were uprooted. The report was relayed through mPING. The event time is estimated from radar observations and a nearby wind gust at Clinton-Sherman Airport.
The report was relayed through Spotter Network.
An estimated wind gust. The location is approximate.
The report was relayed through mPING.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270469, 1270470, 1270472, 1270474, 1270475, 1270476, 1270478, 1270479.